MAUDE Adverse Event Report: CONMED UTICA CONMED; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

CONMED UTICA CONMED; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Catalog Number AES-90SN
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 01/30/2025
Type of Reportable Event Serious Injury
Event or Problem Description
A customer reported that the aes-90sn, arthroscopic energy 90° probe with suction, 13 cm device was used in an arthroscopic left shoulder cuff repair procedure on (b)(6) 2025, and ¿during acromial cleaning (arthroscopy), breakage of a metal piece 3 mm piece of metal from the electrocoagulation probe lodged in the patient's deltoid muscle (seen in the intraoperative x-ray).No conflict with adjacent structures, so not removed.Probe changed." the procedure was completed with "another probe" and a delay of 1 hour.Further details have been requested but have not been made available to date.This report is being raised due to the reported injury of a retained foreign body.
 
Additional Manufacturer Narrative
The device is not expected to be returned for evaluation and review.However, the complaint investigation is not complete at this time.A supplemental and final report will be filed following the completion of the complaint investigation.We will continue to monitor per regulatory requirements to help ensure patient safety.
 
Additional Manufacturer Narrative
Neither the device nor photographic evidence was provided.Therefore, the reported event cannot be verified.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.A two-year lot history review shows a total of (1) device for this lot number and failure mode.A two-year review of complaint history revealed there has been a total of 56 reports, regarding (b)(4) devices, for this device family and failure mode.During this same time frame (b)(4) devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be (b)(4).Per the instructions for use, the user is advised to not use the probe for mechanical displacement of tissue, damage to the probe may occur.Do not activate the probe while any portion of the active or return electrode is in contact with another metal object, including the scope; localized heating of the electrode and the adjacent metal object may result in product damage and/or injury.We will continue to monitor per regulatory requirements to help ensure patient safety.
 
Event or Problem Description
A customer reported that the aes-90sn, arthroscopic energy 90° probe with suction, 13 cm device was used in an arthroscopic left shoulder cuff repair procedure on (b)(6)2025, and ¿during acromial cleaning (arthroscopy), breakage of a metal piece 3mm piece of metal from the electrocoagulation probe lodged in the patient's deltoid muscle (seen in the intraoperative x-ray).No conflict with adjacent structures, so not removed.Probe changed.¿.The procedure was completed with ¿another probe¿ and a delay of 1 hour.Further details have been requested but have not been made available to date.This report is being raised due to the reported injury of a retained foreign body.

Brand Name
CONMED
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
CONMED UTICA
525 french rd
utica NY 13502
Manufacturer (Section G)
CONMED UTICA
525 french rd
utica NY 13502
Manufacturer Contact
beth madeline
11311 concept blvd
largo, FL 33773
7274708358
MDR Report Key21355983
Report Number1320894-2025-00042
Device Sequence Number21070477
Product Code GEI
UDI-Device Identifier10653405006473
UDI-Public(01)10653405006473(17)280911(10)202309131
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K153499
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 03/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberAES-90SN
Device Lot Number202309131
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/04/2025
Supplement Date Received by Manufacturer03/06/2025
Initial Report FDA Received Date02/11/2025
Supplement Report FDA Received Date03/06/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/13/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age60 YR
Patient SexMale
Patient Weight85 KG
Patient EthnicityNon Hispanic